Alert archive / Nebraska / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Feb 26, 2012, 3:20 PM CST for 7 counties in Nebraska. It took effect at Feb 28, 2012, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 3:20 PM CST (21:20 UTC)
- In effect from
- Feb 28, 2012, 6:00 AM CST
- Expired
- Feb 28, 2012, 3:40 AM CST
- In force
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2427 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -291 m²/s²
- 0-3 km storm-relative helicity
- -360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798 WWUS43 KLBF 262120 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CST SUN FEB 26 2012 ...POTENTIAL WINTER STORM TO IMPACT THE AREA... .A MIX OF RAIN AND FREEZING RAIN EARLY TUESDAY MORNING WILL CHANGE TO ALL SNOW DURING THE DAY TUESDAY ACROSS NORTHWEST NEBRASKA. FURTHER EAST...ACROSS NORTH CENTRAL NEBRASKA...RAIN OR FREEZING RAIN WILL CHANGE TO SNOW TUESDAY NIGHT. STRONG NORTH WINDS WILL DEVELOP FROM WEST TO EAST DURING THE DAY TUESDAY...WHICH WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. NEZ004>006-008-094-271000- /O.NEW.KLBF.WS.A.0002.120228T1200Z-120229T1200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE 320 PM CST SUN FEB 26 2012 /220 PM MST SUN FEB 26 2012/ ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * TIMING...SNOW OR RAIN WILL BEGIN TUESDAY MORNING CHANGING TO ALL SNOW BY AFTERNOON. SNOW WILL CONTINUE INTO TUESDAY NIGHT...WITH AREAS OF BLOWING SNOW POSSIBLE AS STRONG NORTH WINDS DEVELOP. * SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW ACCUMULATION IS POSSIBLE...WITH THE HIGHEST ACCUMULATIONS EXPECTED NEAR THE SOUTH DAKOTA BORDER. * WIND...NORTH WIND GUSTS UP TO 50 MPH...MAY CAUSE SIGNIFICANT BLOWING SNOW WITH NEAR WHITEOUT CONDITIONS POSSIBLE IN SOME AREAS. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ007-009-010-271000- /O.NEW.KLBF.WS.A.0002.120229T0000Z-120229T1800Z/ BOYD-ROCK-HOLT- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL 320 PM CST SUN FEB 26 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * TIMING...RAIN WILL CHANGE TO SNOW TUESDAY EVENING...AND CONTINUE THROUGH THE NIGHT. AREAS OF BLOWING SNOW ARE POSSIBLE AS STRONG NORTH WINDS DEVELOP. * SNOW ACCUMULATIONS...2 TO 6 INCHES OF SNOW ACCUMULATION IS POSSIBLE...WITH THE HIGHEST ACCUMULATIONS EXPECTED NEAR THE SOUTH DAKOTA BORDER. * WIND...NORTH WIND GUSTS UP TO 55 MPH...MAY CAUSE SIGNIFICANT BLOWING SNOW WITH NEAR WHITEOUT CONDITIONS POSSIBLE IN SOME AREAS. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR/AHSENMACHER
3 follow-up statements
026 WWUS43 KLBF 271024 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 424 AM CST MON FEB 27 2012 ...POTENTIAL WINTER STORM TO IMPACT NORTHERN NEBRASKA... .A STORM SYSTEM WILL TRACK EASTWARD ACROSS NEBRASKA AND SOUTH DAKOTA TUESDAY AND TUESDAY NIGHT. SNOW WILL DEVELOP DURING THE DAY TUESDAY ACROSS NORTHWEST NEBRASKA. FURTHER EAST...ACROSS NORTH CENTRAL NEBRASKA...RAIN AND EVEN A FEW EMBEDDED THUNDERSTORMS WILL CHANGE TO SNOW TUESDAY NIGHT. NORTHWEST WINDS WILL DEVELOP ACROSS SHERIDAN AND WESTERN CHERRY COUNTY LATER TUESDAY AFTERNOON AND WILL BECOME STRONG AND SPREAD EASTWARD TUESDAY NIGHT. THIS MAY CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. NEZ004>006-008-094-272145- /O.CON.KLBF.WS.A.0002.120228T1200Z-120229T1200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE 424 AM CST MON FEB 27 2012 /324 AM MST MON FEB 27 2012/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * TIMING...ACCUMULATING SNOW ACROSS SHERIDAN AND WESTERN CHERRY COUNTY ON TUESDAY WILL SPREAD EASTWARD ACROSS NORTH CENTRAL NEBRASKA TUESDAY NIGHT. AREAS OF BLOWING SNOW ARE POSSIBLE TUESDAY NIGHT AS STRONG NORTHWEST WINDS DEVELOP. * SNOW ACCUMULATIONS...3 TO 7 INCHES OF SNOW ACCUMULATION IS POSSIBLE...WITH THE HIGHEST ACCUMULATIONS EXPECTED NEAR THE SOUTH DAKOTA BORDER. * WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ007-009-010-272145- /O.CON.KLBF.WS.A.0002.120229T0000Z-120229T1800Z/ BOYD-ROCK-HOLT- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL 424 AM CST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * TIMING...RAIN WILL CHANGE TO SNOW TUESDAY EVENING...AND CONTINUE THROUGH THE NIGHT. AREAS OF BLOWING SNOW ARE POSSIBLE AS STRONG NORTHWEST WINDS DEVELOP. THE SNOW SHOULD END WEDNESDAY MORNING. * SNOW ACCUMULATIONS...2 TO 6 INCHES OF SNOW ACCUMULATION IS POSSIBLE...WITH THE HIGHEST ACCUMULATIONS EXPECTED NEAR THE SOUTH DAKOTA BORDER. * WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KAR
645 WWUS43 KLBF 272110 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CST MON FEB 27 2012 ...WINTRY WEATHER EXPECTED TO IMPACT NORTHERN NEBRASKA BEGINNING TUESDAY AFTERNOON... .A TROUGH OF LOW PRESSURE ALOFT WILL CLOSE OFF ACROSS NORTHERN NEBRASKA TUESDAY. AS COLD AIR IS DRAWN INTO THE SYSTEM FROM THE NORTH...RAIN WILL CHANGE OVER TO SNOW IN THE NORTHEASTERN PANHANDLE ON TUESDAY AFTERNOON. AS THE SYSTEM MOVES EAST...RAIN WILL CHANGE OVER TO SNOW TUESDAY EVENING. GUSTY NORTHWESTERLY WINDS WILL COMBINE WITH SNOW...REDUCING VISIBILITIES MAKING TRAVEL HAZARDOUS TUESDAY NIGHT AND EARLY ON WEDNESDAY. NEZ094-281000- /O.UPG.KLBF.WS.A.0002.120228T1200Z-120229T1200Z/ /O.NEW.KLBF.WW.Y.0007.120228T1800Z-120229T1800Z/ WESTERN CHERRY- INCLUDING THE CITIES OF...CODY...MERRIMAN...KILGORE 210 PM MST MON FEB 27 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 11 AM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE OVER TO LIGHT SNOW ON TUESDAY AFTERNOON. OCCASIONAL LIGHT SNOW WILL CONTINUE INTO TUESDAY NIGHT. * SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS LIKELY...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE ACROSS FAR NORTHWESTERN CHERRY COUNTY. * WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ004-281000- /O.UPG.KLBF.WS.A.0002.120228T1200Z-120229T1200Z/ /O.NEW.KLBF.WW.Y.0007.120228T1800Z-120229T1200Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 210 PM MST MON FEB 27 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 5 AM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE OVER TO LIGHT SNOW ON TUESDAY AFTERNOON. OCCASIONAL LIGHT SNOW WILL CONTINUE INTO TUESDAY NIGHT. * SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS LIKELY...WITH AMOUNTS UP TO 5 INCHES POSSIBLE ACROSS FAR NORTHERN SHERIDAN COUNTY. * WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ005-006-008-281000- /O.UPG.KLBF.WS.A.0002.120228T1200Z-120229T1200Z/ /O.NEW.KLBF.WW.Y.0007.120229T0000Z-120229T1800Z/ EASTERN CHERRY-KEYA PAHA-BROWN- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH 310 PM CST MON FEB 27 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM TUESDAY TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM CST TUESDAY TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE OVER TO LIGHT SNOW ON TUESDAY EVENING. OCCASIONAL LIGHT SNOW WILL CONTINUE INTO TUESDAY NIGHT. * SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS LIKELY...WITH THE HEAVIEST AMOUNTS IN FAR NORTHEASTERN CHERRY COUNTY. * WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ007-009-010-281000- /O.CON.KLBF.WS.A.0002.120229T0000Z-120229T1800Z/ BOYD-ROCK-HOLT- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL 310 PM CST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * TIMING...RAIN WILL CHANGE TO SNOW TUESDAY EVENING...AND WILL CONTINUE THROUGH THE NIGHT. AREAS OF BLOWING SNOW ARE POSSIBLE AS STRONG NORTHWEST WINDS DEVELOP. THE SNOW SHOULD END BY MIDDAY WEDNESDAY. * SNOW ACCUMULATIONS...2 TO 6 INCHES OF SNOW ACCUMULATION IS POSSIBLE...WITH THE HIGHEST ACCUMULATIONS EXPECTED NEAR THE SOUTH DAKOTA BORDER. * WIND...NORTHWEST WINDS UP TO 45 MPH...MAY CAUSE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BUTTLER
580 WWUS43 KLBF 280940 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 AM CST TUE FEB 28 2012 ...WINTRY WEATHER EXPECTED TO IMPACT NORTHERN NEBRASKA BEGINNING THIS AFTERNOON... .A LOW PRESSURE SYSTEM WILL CLOSE OFF ACROSS NORTHERN NEBRASKA THIS AFTERNOON AND TRACK INTO SOUTHEAST SOUTH DAKOTA LATE TONIGHT. AS COLD AIR IS DRAWN INTO THE SYSTEM FROM THE NORTH...RAIN WILL CHANGE OVER TO SNOW ACROSS SHERIDAN AND WESTERN CHERRY COUNTY IN THE AFTERNOON. AS THE SYSTEM MOVES EAST...RAIN WILL QUICKLY CHANGE OVER TO SNOW EARLY THIS EVENING. GUSTY NORTHWEST WINDS UP TO 35 MPH WILL COMBINE WITH SNOW...REDUCING VISIBILITIES AND MAKING TRAVEL HAZARDOUS TONIGHT AND EARLY ON WEDNESDAY. NEZ007-009-010-281045- /O.CAN.KLBF.WS.A.0002.120229T0000Z-120229T1800Z/ BOYD-ROCK-HOLT- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL 340 AM CST TUE FEB 28 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER STORM WATCH. THE STORM SYSTEM WILL BRING RAIN SHOWERS TO THE AREA TODAY. COLDER AIR WILL NOT BE DRAWN INTO THE AREA UNTIL LATER THIS EVENING. BY THAT TIME...ONLY LIGHT SNOW ACCUMULATIONS OF AN INCH OR LESS ARE FORECAST TONIGHT INTO EARLY WEDNESDAY. STRONG NORTHWEST WINDS MAY CAUSE AREAS OF BLOWING SNOW TO WESTERN BOYD AND NORTHWEST HOLT COUNTY. HOWEVER...ANY IMPACTS TO TRAVEL SHOULD BE MINOR. $$ NEZ094-282130- /O.EXT.KLBF.WW.Y.0007.120228T1800Z-120229T1200Z/ WESTERN CHERRY- INCLUDING THE CITIES OF...CODY...MERRIMAN...KILGORE 240 AM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY. * TIMING...RAIN WILL CHANGE OVER TO LIGHT SNOW THIS AFTERNOON. LIGHT SNOW WILL CONTINUE INTO TONIGHT. * SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS LIKELY...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE ACROSS FAR NORTHWESTERN CHERRY COUNTY. * WIND...NORTHWEST WINDS UP TO 35 MPH TONIGHT...MAY CAUSE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT...ESPECIALLY ALONG HIGHWAY 20...AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ004-282130- /O.CON.KLBF.WW.Y.0007.120228T1800Z-120229T1200Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 240 AM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY. * TIMING...LIGHT SNOW WILL DEVELOP LATE THIS MORNING. LIGHT SNOW WILL THEN CONTINUE THIS AFTERNOON INTO TONIGHT. * SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS LIKELY...WITH THE HIGHER AMOUNTS ACROSS FAR NORTHERN SHERIDAN COUNTY. * WIND...NORTHWEST WINDS UP TO 30 MPH...MAY CAUSE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT...ESPECIALLY ALONG AND NORTH OF HIGHWAY 20...AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ005-006-008-282130- /O.CON.KLBF.WW.Y.0007.120229T0000Z-120229T1800Z/ EASTERN CHERRY-KEYA PAHA-BROWN- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH 340 AM CST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY. * TIMING...RAIN WILL CHANGE OVER TO LIGHT SNOW EARLY THIS EVENING. OCCASIONAL LIGHT SNOW WILL CONTINUE TONIGHT INTO EARLY WEDNESDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW ACCUMULATION IS LIKELY...WITH THE HEAVIEST AMOUNTS IN NORTHEASTERN CHERRY COUNTY AND KEYA PAHA COUNTY. * WIND...NORTHWEST WINDS UP TO 35 MPH...MAY CAUSE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN SOME AREAS FROM LATE THIS EVENING INTO WEDNESDAY MORNING. * IMPACTS...TRAVEL MAY BECOME QUITE DIFFICULT...ESPECIALLY ALONG AND NORTH OF HIGHWAY 20...AS SNOW AND BLOWING SNOW CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ KAR
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Feb 26, 4:07 AM CST, 11 hours 13 minutes earlier.
Area forecast discussion, Feb 26, 4:07 AM CST, 11 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 AM CST SUN FEB 26 2012 .SYNOPSIS... COLD FRONT BLASTING ACROSS THE CWA EARLY THIS MORNING. STRONG JET STREAK HAS CREATED SOME FOLDING OF THE TROPOPAUSE...EVIDENT FROM THE WATER VAPOR LOOP...RESULTING IN STRONG TO SEVERE WINDS MIXING TO THE SURFACE. WINDS HAVE DIMINISHED OVER THE WEST FOR THE MOST PART...HOWEVER STILL GETTING A FEW LOCATIONS TO HIGH WIND WARNING IN THE SOUTHEASTERN PANHANDLE. ALSO RESULTED FROM THE GOOD MIXING IS WARM TEMPERATURES...WITH MOST LOCATIONS STILL 30S. && .DISCUSSION... COMPLEX FORECAST CONTINUES. FOCUS IS WINDS TODAY THEN STORM SYSTEM EARLY IN THE WEEK. WINDS SHOULD PICK UP IN THE EASTERN ZONES...BEHIND THE FRONT YET EARLY THIS MORNING. WINDS SHOULD THEN DIMINISH ACROSS THE AREA AS FRONT DEPARTS. THE SLIGHT WEAKENING IS EXPECTED TO BE SHORT LIVED AS THE SUN RISES AND BEGINS TO WARM THINGS UP. BY MID TO LATE MORNING WIDESPREAD STRONG WINDS RETURN. LESS CONFIDENCE OVER PORTIONS OF THE SOUTHEASTERN PANHANDLE AND WEST CENTRAL NEB THAT A RETURN TO HIGH WINDS WILL NOT OCCUR...SO EXTENDED THE HIGH WIND WARNING FOR THIS AREA. OTHERWISE A WIND ADVISORY WILL BE IN EFFECT. TONIGHT INTO TOMORROW A HIGH PRESSURE WILL DIVE SOUTH BEHIND THE FRONT. WINDS SHOULD BE LIGHTER TONIGHT...WITH AN INCREASE OF SOUTHERLY WINDS RETURNING FOR MONDAY. COLD AIR ASSOCIATED WITH THE HIGH WILL LIMIT TEMPS FOR MONDAY...AS MODELS DROP 850 MB TEMPS TO NEAR 0C. THE TIGHT PRESSURE GRADIENT DEVELOPS FOR THE AFTERNOON WITH A WIND ADVISORY POSSIBLY NEEDED FOR THE WESTERN PART OF THE CWA. THE STORM SYSTEM WILL THEN EJECT ACROSS THE ROCKIES MONDAY NIGHT INTO TUESDAY. MODELS HAVE TRENDED A LITTLE SLOWER AND A LITTLE FURTHER NORTH WITH THE TRACK. THIS HAS PUSHED TEMPS UP...ESPECIALLY FOR TUESDAY...ACROSS THE SOUTH AND EASTERN PART OF THE CWA. WITH HIGHS NOW LOOKING TO REBOUND INTO THE 40S FOR THIS AREA...HAVE GONE WITH MORE RAIN. THE NORTHWEST IS IN THE MIDDLE GROUND...WITH TEMPS HOLDING IN THE 30S. SNOW OR A MIX OR RAIN AND SNOW IS LIKELY AT THIS TIME. HIGH CONFIDENCE IN PRECIPITATION ACROSS THE NORTHERN ZONES...HOWEVER DRY SLOT MAY LIMIT PRECIP IN SW NEB. WILL CONTINUE TO MONITOR THE TRENDS...HOWEVER CONTINUES TO SHOW THE BIGGEST IMPACT TO OUR NEIGHBORS TO THE NORTH. ACTIVE PATTERN CONTINUES FOLLOWING THE STRONG STORM. ANOTHER WEAKER SYSTEM TO TRACK ACROSS THE SOUTHERN PLAINS LATE IN THE WEEK. TRACK LOOKS TO KEEP THE BULK OF THE MOISTURE TO THE SOUTH...BUT WILL CONTINUE SLIGHT CHANCE ACROSS THE SOUTHERN ZONES TO ACCOUNT. && .AVIATION... VFR IS EXPECTED AT KLBF THROUGH REMAINDER OF 06Z TAF. FOR KVTN...MVFR CIGS TO DEVELOP ACROSS NRN NEBR AFTER 21Z...AND MAY BECOME PREVAILING AT KVTN AFTER 00Z MONDAY. CURRENT 06Z TAFS LOOK ON TRACK. WINDS 30025G40KT FOR KVTN AND 30024G35KT FOR KLBF. WINDS SUBSIDE BY 23Z SUNDAY. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ZONES 210 AND 219 TODAY. RELATIVE HUMIDITIES ARE CURRENTLY NEAR 17 PERCENT IN ZONE 210 AND ARE EXPECTED TO FALL TO 15 PERCENT OR LESS BOTH BOTH ZONES. THEREFORE A RED FLAG WARNING IS PLANNED FOR TODAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER WILL SIGNIFICANTLY INCREASE FIRE SPREAD IF ANY FIRES WERE TO IGNITE. ZONE 204 WILL NEED TO BE MONITORED AS SOUTHERN PORTIONS OF THE AREA MAY BE NEAR CRITICAL TODAY. THE FIRE DANGER WILL THEN BE LOW MONDAY AND TUESDAY AS A STORM SYSTEM TRACKS ACROSS THE REGION. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR NEZ022-035- 056>058. WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR NEZ004>010-023>029-036>038-059-069>071-094. && SYNOPSIS/DISCUSSION...MASEK AVIATION/FIRE WEATHER...ROBERG
Hazardous weather outlook, Feb 26, 6:22 AM CST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 622 AM CST SUN FEB 26 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-271230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 622 AM CST SUN FEB 26 2012 /522 AM MST SUN FEB 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A HIGH WIND WARNING REMAINS IN EFFECT TODAY FOR DEUEL...GARDEN... ARTHUR...KEITH AND PERKINS COUNTY. A WIND ADVISORY IS IN EFFECT TODAY FOR THE REMAINDER OF WESTERN AND NORTH CENTRAL NEBRASKA. REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORY PRODUCT FOR DETAILED INFORMATION. A RED FLAG WARNING IS IN EFFECT FOR CRITICAL FIRE WEATHER CONDITIONS GENERALLY SOUTH OF INTERSTATE 80. ADJACENT AREAS TO THE NORTH WILL HAVE ELEVATED FIRE DANGER CONDITIONS DUE TO LOW RELATIVE HUMIDITES AND GUSTY NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY NIGHT THROUGH TUESDAY NIGHT...A STRONG LOW PRESSURE SYSTEM WILL CROSS THE CENTRAL PLAINS. PORTIONS OF THE AREA COULD SEE SIGNIFICANT PRECIPITATION. TEMPERATURES ARE EXPECTED TO BE NEAR OR BELOW THE FREEZING MARK AT TIMES...WHICH COULD RESULT IN THE PRECIPITATION FALLING AS EITHER RAIN...FREEZING RAIN...OR SNOW. HEAVY SNOW AND BLOWING SNOW COULD DEVELOP...ESPECIALLY ACROSS NORTH CENTRAL AND NORTHWEST NEBRASKA TUESDAY AFTERNOON AND TUESDAY NIGHT. LATER FORECASTS WILL REFINE THE TRACK OF THE SYSTEM AND ASSOCIATED PRECIPITATION TYPE. THOSE PLANNING TRAVEL THIS WEEK SHOULD CONTINUE TO MONITOR THE LATEST FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Local storm report, Feb 26, 10:16 AM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 AM CST SUN FEB 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HIGH SUST WINDS 12 W BIG SPRINGS 41.06N 102.31W
02/26/2012 M41 MPH DEUEL NE DEPT OF HIGHWAYS
&&
BTAYLORLocal storm report, Feb 26, 10:44 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1044 AM CST SUN FEB 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM NON-TSTM WND GST 6 W BIG SPRINGS 41.06N 102.19W
02/26/2012 M61 MPH DEUEL NE CO-OP OBSERVER
&&
BTAYLORLocal storm report, Feb 26, 11:12 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 AM CST SUN FEB 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM NON-TSTM WND GST 12 W BIG SPRINGS 41.06N 102.31W
02/26/2012 M75 MPH DEUEL NE DEPT OF HIGHWAYS
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:15 PM CST | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 19 hr |
| Feb 25, 10:40 PM CST | High Wind Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 2 more | 17 hr |
| Feb 26, 4:52 AM CST | Red Flag Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 13 hr |
Nearby
Winter Storm Watches in Nebraska, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.